MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.4MM DRILL BIT/QC WITH 65MM STOP; BIT, DRILL

OBERDORF SYNTHES PRODUKTIONS GMBH 2.4MM DRILL BIT/QC WITH 65MM STOP; BIT, DRILL
Catalog Number 388.394
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown event date in 2020.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported the distal end of the drill broke off intraoperatively during a posterior cervical arthrodesis procedure on an unknown date.The fragment was retrieved and the procedure successfully completed.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part number:388.394, synthes lot number: u319368, supplier lot number: n/a, release to warehouse date: october 8, 2018, expiration date: n/a, supplier: (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Visual inspection: the drill bit was found broken at the end of its flutes.The broken part is missing.The observed damage is consistent with the reported complaint condition as such the complaint condition can be confirmed.All features related to the reported complaint condition were reviewed and no other issues were identified.Dimensional inspection: feature: outer diameter caliper: 3-01-19788 dimension drawing: 2.4mm 0/-0.05 mm dimension measured: 2.38 mm result: pass.Feature: flute length caliper: 3-01-19788 dimension drawing: 29.5 mm +1/-1 dimension measured: 14.5 mm result: fail (broken fragment).Document/ specification review: the manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.The review of the manufacturing documents has shown that the correct material was used and that the hardness was within the specification.Summary: the complaint is rated as confirmed as the drill bit is broken as reported.Furthermore, we can also confirm that the broken portion has a length of approx.15 mm.The for the complaint relevant dimensions were checked as far as possible and found to be within specifications.This and the findings above let us exclude a manufacturing related issue.We are not able to determine the exact cause of this occurrence due to missing detailed clinical information and missing broken part.We suppose that a mechanical overload situation during use could have lead to the breakage.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM DRILL BIT/QC WITH 65MM STOP
Common Device Name
BIT, DRILL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10459113
Report Number8030965-2020-06360
Device Sequence Number2344306
Product Code HTW
UDI-Device Identifier07611819752931
UDI-Public(01)07611819752931
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number388.394
Device Lot NumberU319368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2020
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer09/14/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date10/02/2020
Patient Sequence Number1